Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Mar 31, 2007, 11:54 AM CDT for Johnson County, Otoe County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 11:54 AM CDT (16:54 UTC)
- Expired
- Mar 31, 2007, 12:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Johnson County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 89 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 12:05 PM CDT | HAIL 0.88 | 4 Se Cook, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 11:38 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 311654 TOROAX NEC097-131-311730- /O.NEW.KOAX.TO.W.0001.070331T1654Z-070331T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1154 AM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... JOHNSON COUNTY IN SOUTHEAST NEBRASKA... OTOE COUNTY IN SOUTHEAST NEBRASKA... * UNTIL 1230 PM CDT * AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED 7 MILES SOUTH OF COOK...OR ABOUT 30 MILES EAST OF BEATRICE...MOVING NORTH AT 30 MPH. * THE TORNADO WILL BE NEAR... COOK BY NOON CDT... SYRACUSE BY 1220 PM CDT... UNADILLA BY 1225 PM CDT... 6 MILES EAST OF PALMYRA BY 1230 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN IOWA. LAT...LON 4035 9631 4040 9608 4077 9615 4074 9644 $$ MILLER
3 follow-up statements
000 WWUS53 KOAX 311703 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1202 PM CDT SAT MAR 31 2007 NEC097-131-311730- /O.CON.KOAX.TO.W.0001.000000T0000Z-070331T1730Z/ OTOE NE-JOHNSON NE- 1202 PM CDT SAT MAR 31 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR JOHNSON AND OTOE COUNTIES... AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR COOK...OR ABOUT 31 MILES NORTHEAST OF BEATRICE...MOVING NORTH AT 30 MPH. THE TORNADO WILL BE NEAR... BURR BY 1210 PM CDT... SYRACUSE BY 1220 PM CDT... UNADILLA BY 1225 PM CDT... PALMYRA BY 1230 PM CDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN IOWA AND PARTS OF EASTERN NEBRASKA. LAT...LON 4044 9634 4046 9611 4077 9615 4074 9644 $$ MILLER
000 WWUS53 KOAX 311712 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1212 PM CDT SAT MAR 31 2007 NEC097-131-311730- /O.CON.KOAX.TO.W.0001.000000T0000Z-070331T1730Z/ OTOE NE-JOHNSON NE- 1212 PM CDT SAT MAR 31 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR JOHNSON AND OTOE COUNTIES... AT 1208 PM CDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED NEAR BURR...OR ABOUT 30 MILES SOUTHEAST OF LINCOLN...MOVING NORTH AT 40 MPH. THE TORNADO WILL BE NEAR... UNADILLA AND SYRACUSE BY 1220 PM CDT... 6 MILES EAST OF PALMYRA BY 1225 PM CDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN IOWA AND PARTS OF EASTERN NEBRASKA. LAT...LON 4044 9634 4046 9611 4077 9615 4074 9644 $$ MILLER
000 WWUS53 KOAX 311724 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1223 PM CDT SAT MAR 31 2007 NEC097-131-311733- /O.EXP.KOAX.TO.W.0001.000000T0000Z-070331T1730Z/ OTOE NE-JOHNSON NE- 1223 PM CDT SAT MAR 31 2007 ...THE TORNADO WARNING FOR JOHNSON AND OTOE COUNTIES EXPIRES AT 1230 PM CDT... THE WARNING WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE AS SCHEDULED AND NOT BE REISSUED AT THIS TIME. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWESTERN IOWA AND PARTS OF EASTERN NEBRASKA. LAT...LON 4044 9634 4046 9611 4077 9615 4074 9644 $$ MILLER/FOBERT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:47 AM CDT, 8 hours 7 minutes earlier.
Area forecast discussion, Mar 31, 3:47 AM CDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 347 AM CDT SAT MAR 31 2007 .DISCUSSION... FLOOD POSSIBILITY AND SEVERE WEATHER POTENTIAL TODAY ARE THE PRIMARY FORECAST CONCERNS. MAIN UPPER LOW PRESSURE SYSTEM TO AFFECT OUR AREA TODAY WAS SPINNING INTO SOUTHWEST KANSAS THIS MORNING. DRY SLOT ALREADY NOTED IN SOUTH CENTRAL KANSAS...AND MODELS FORECASTING THIS TO ENTER SOUTHERN CWA LATER THIS MORNING. ARC OF MODERATE TO SOMETIMES HEAVY RAIN HAS BEEN PERSISTENTLY SHIFTING NORTH INTO NORTHEAST NEBRASKA THIS MORNING...WITH ONLY POCKETS OF MODERATE RAIN OVER THE SOUTHERN HALF OF THE CWA. HEAVIEST RADAR-ESTIMATED 3-HOUR PRECIPITATION AMOUNTS WERE BETWEEN 1 AND 1.5 INCHES...AND THOSE WERE RELATIVELY SPOTTY AREAS. WITH RADAR TRENDS SHOWING DECREASING INTENSITY AND COVERAGE OF RAIN IN SOUTHERN CWA...FEEL FLOOD WATCH IS NO LONGER NECESSARY THERE THIS MORNING. IN THE FAR NORTH...FLASH FLOOD GUIDANCE NUMBERS ARE RELATIVELY LOW...WITH 6-HOUR AMOUNTS 1.5 INCHES OR LESS. FEEL COMBINATION OF RAIN THIS MORNING AND POTENTIAL FOR LINGERING RAIN INTO THE AFTERNOON...ALONG WITH ALREADY PRIMED SOIL CONDITIONS... WILL KEEP FLOOD WATCH GOING FOR THE NORTHWEST CWA THROUGH THIS AFTERNOON. SEVERE WEATHER POTENTIAL TODAY WILL HINGE UPON DRY SLOT WORKING INTO THE CWA PROVIDING LOW LEVEL WARMING UNDER APPROACHING UPPER LOW. WITH CLEAR SKIES NOTED ON MORNING SATELLITE PICTURES...THIS POSSIBILITY IS LOOKING MORE LIKELY. CAN NOT ARGUE WITH MODELS FORECASTING A WEDGE OF INSTABILITY ROTATING NORTH THROUGH SOUTHEAST NEBRASKA INTO WESTERN IOWA EARLY THIS AFTERNOON...COINCIDENT WITH COLDER MID LEVEL TEMPERATURES UNDER UPPER LOW. LOW LEVEL CONVERGENCE AND LAPSE RATES WILL BE SUFFICIENT TO GET STORMS ROLLING...AND TURNING IN LOWER ATMOSPHERE SUGGEST MINI SUPERCELLS POSSIBLE. LOCATION OF SURFACE BOUNDARIES WILL HAVE TO BE DIAGNOSED LATER THIS MORNING TO DETERMINE AREAS OF ENHANCED LOW LEVEL CONVERGENCE AND TURNING...BUT LARGER SCALE MODEL OUTPUT OF 0-1KM EHI POINTS TO AT LEAST SOME BRIEF TORNADO POTENTIAL. AS UPPER LOW TRACKS NORTHEAST OVERNIGHT...EXPECT RAIN TO END FROM SOUTHWEST TO NORTHEAST SUNDAY MORNING. WESTERLY FLOW SUNDAY SHOULD WARM TEMPS BACK INTO THE 60S...THEN WARMER STILL ON MONDAY AS WARM ADVECTION AHEAD OF NEXT COLD FRONT SETS UP. COULD SEE TEMPS CLOSE TO 80 IN THE SOUTHERN CWA WITH 850 TEMPS WELL INTO THE MID TEENS. COLD FRONT WILL ROLL THROUGH THE CWA MONDAY NIGHT BRINGING COOLER TEMPS FOR MUCH OF THE REST OF THE WEEK. SOME SHOWERS OR THUNDER POSSIBLE WITH COLD FRONT MONDAY NIGHT...AND LINGERING SHOWERS NORTH ON TUESDAY. RAIN/SNOW POTENTIAL IS ALSO A CONCERN IN THE NORTH AS 850 TEMPS DROP BELOW ZERO...BUT WARM GROUND TEMPERATURES SHOULD NOT ALLOW ACCUMULATION. GFS SHOWS 850 TEMPS CLOSE TO 10 BELOW WEDNESDAY...BUT SUNSHINE AND NORTHWEST FLOW SHOULD PUSH TEMPS INTO THE 50S. WILL LIKELY SEE SUB-FREEZING TEMPERATURES FOR MUCH OF THE CWA THURSDAY MORNING BEFORE GRADUAL WARMING TREND SETS UP FOR LATE IN THE WEEK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH THROUGH THIS EVENING FOR NEZ011-012-016>018. IA...NONE. && DERGAN
Hazardous weather outlook, Mar 31, 10:46 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1046 AM CDT SAT MAR 31 2007 NEZ011-012-016>018-312300- ANTELOPE-CEDAR-KNOX-PIERCE-WAYNE- 1046 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH IS POSTED THROUGH THE AFTERNOON. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EVENING AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE REGION. NEARLY SATURATED SOILS FROM RECENT RAIN WILL ALLOW MUCH OF THE CURRENT RAIN TO RUNOFF INTO CREEKS AND STREAMS. FLOODING OF THESE WATERWAYS AND OF LOW SPOTS ON ROADS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUB FREEZING TEMPERATURES ARE LIKELY WEDNESDAY MORNING AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR TONIGHT...BUT PLEASE REPORT ANY FLOODING. IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-050>053- 065>068-078-088>093-312300- BURT-BUTLER-CASS-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA- JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA- OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY- SAUNDERS-SEWARD-SHELBY IA-THURSTON-WASHINGTON- 1046 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND POSSIBLY TORNADOES ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA INTO EARLY EVENING. THUNDERSTORMS SHOULD DEVELOP AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE REGION. SOME HEATING WITH VARIABLE CLOUDINESS WILL INCREASE THE AMOUNT OF INSTABILITY FOR THUNDERSTORMS WITH HAIL. LOW LEVEL WIND SHEAR WILL BE SUFFICIENT FOR ISOLATED TORNADOES AS WELL...ESPECIALLY ALONG AND EAST OF A LINE FROM AROUND BEATRICE TO FREMONT AND PENDER. THE THUNDERSTORM ACTIVITY SHOULD MOVE NORTHEAST OF THE AREA BY MID OR LATE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUB FREEZING TEMPERATURES WILL BE POSSIBLE WEDNESDAY MORNING...AND ESPECIALLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR PARTS OF THE AREA INTO EARLY EVENING. NEZ030>032-042-043-312300- BOONE-COLFAX-MADISON-PLATTE-STANTON- 1046 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE REGION. A FEW STRONG STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUB FREEZING TEMPERATURES ARE LIKELY WEDNESDAY MORNING AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR TONIGHT. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 11:37 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 53 min |
| Mar 31, 12:55 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 37 min |
| Mar 31, 12:59 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 46 min |
| Mar 31, 1:06 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 39 min |
| Mar 31, 1:25 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 35 min |
| Mar 31, 1:43 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 17 min |
| Mar 31, 1:53 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 24 min |
| Mar 31, 2:00 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 45 min |
| Mar 31, 2:02 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 28 min |
| Mar 31, 2:12 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 39 min |
| Mar 31, 2:32 PM CDT | Tornado Warning | OAX | Washington | 18 min |
| Mar 31, 2:34 PM CDT | Tornado Warning | OAX | Burt | 26 min |
| Mar 31, 2:57 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 48 min |
| Mar 31, 3:10 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 35 min |
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.